Alert archive / Texas / Wind Advisories in 2013
Wind Advisory 17, NWS Brownsville, TX
NWS Brownsville, TX issued this wind advisory at May 28, 2013, 12:41 PM CDT for Cameron County, Kenedy County, Willacy County, Texas. It took effect at May 28, 2013, 1:00 PM CDT. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- May 28, 2013, 12:41 PM CDT (17:41 UTC)
- In effect from
- May 28, 2013, 1:00 PM CDT
- Expired
- May 28, 2013, 7:00 PM CDT
- In force
- 6 hr
- Issued by
- NWS Brownsville, TX
Counties Cameron County, TX, Kenedy County, TX, Willacy County, TX
The radar
The Brownsville radar (KBRO), 69 km from the middle of the area, began a volume at 17:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Brownsville Intl, TX (KBRO), launched 12:00Z, 5.7 hours before the alert went out and 71 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 968 J/kg
- Mixed-layer CIN
- -13 J/kg
- Mixed-layer LCL
- 729 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- -54 m²/s²
- 0-3 km storm-relative helicity
- 16 m²/s²
- Significant tornado parameter
- -0.1
- Supercell composite
- -1.9
The text
As transmitted, in the capitals the NWS used until 2016.
065 WWUS74 KBRO 281741 NPWBRO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BROWNSVILLE TX 1241 PM CDT TUE MAY 28 2013 ...GUSTY WINDS EXPECTED ALONG THE LOWER TEXAS COASTLINE... .A STRONG LOW PRESSURE SYSTEM DEVELOPING OVER THE MIDWEST WILL INTERACT WITH A BROAD SURFACE HIGH PRESSURE SYSTEM OVER THE SOUTHEASTERN STATES TO PRODUCE STRONG AND GUSTY SOUTHEAST WINDS ALONG THE LOWER TEXAS COASTLINE THIS AFTERNOON. THESE STRONG WINDS WILL PERSIST INTO THE EARLY EVENING HOURS AND WILL THEN DIMINISH SOME AFTER SUNSET. TXZ251-254>257-290000- /O.NEW.KBRO.WI.Y.0017.130528T1800Z-130529T0000Z/ KENEDY-INLAND WILLACY-INLAND CAMERON-COASTAL WILLACY- COASTAL CAMERON- INCLUDING THE CITIES OF...SARITA...RAYMONDVILLE...BROWNSVILLE... HARLINGEN...PORT MANSFIELD...PORT ISABEL...SOUTH PADRE ISLAND... LAGUNA HEIGHTS...LAGUNA VISTA 1241 PM CDT TUE MAY 28 2013 ...WIND ADVISORY IN EFFECT UNTIL 7 PM CDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN BROWNSVILLE HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 7 PM CDT THIS EVENING. * WINDS...THE SOUTHEAST WINDS WILL INCREASE INTO THE 25 TO 35 MPH RANGE WITH GUSTS UP TO 35 TO 40 MPH. * TIMING...THE STRONGEST WINDS WILL START THIS AFTERNOON AND WILL CONTINUE INTO THE EARLY EVENING HOURS. * IMPACT...THE STRONG SOUTHEAST WINDS WILL MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST TO BE 30 TO 39 MPH AND OR FREQUENT GUSTS WILL RANGE BETWEEN 40 AND 57 MPH. && $$
1 follow-up statement
095 WWUS74 KBRO 290007 NPWBRO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BROWNSVILLE TX 707 PM CDT TUE MAY 28 2013 ...WINDS SLOWLY DIMINISHING... .THE STRONG SOUTHEAST WINDS CONTINUE TO DIMINISH AS THE SUNSETS AND DAYTIME HEATING ENDS. GUSTY CONDITIONS TO PERSIST TONIGHT BUT ARE NOT EXPECTED TO BE AS STRONG AS EARLIER TODAY. TXZ251-254>257-290115- /O.EXP.KBRO.WI.Y.0017.000000T0000Z-130529T0000Z/ KENEDY-INLAND WILLACY-INLAND CAMERON-COASTAL WILLACY- COASTAL CAMERON- INCLUDING THE CITIES OF...SARITA...RAYMONDVILLE...BROWNSVILLE... HARLINGEN...PORT MANSFIELD...PORT ISABEL...SOUTH PADRE ISLAND... LAGUNA HEIGHTS...LAGUNA VISTA 707 PM CDT TUE MAY 28 2013 ...WIND ADVISORY HAS EXPIRED... SOUTHEAST WINDS OF 20 TO 25 MPH EARLY THIS EVENING TO DIMINISH TO 15 TO 20 MPH BEFORE 10 PM. $$ GB
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Brownsville, TX wrote its last area forecast discussion before this wind advisory went out at May 28, 6:55 AM CDT, 5 hours 46 minutes earlier.
Area forecast discussion, May 28, 6:55 AM CDT, 5 hours 46 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BROWNSVILLE TX
655 AM CDT TUE MAY 28 2013
.DISCUSSION...UPDATED FOR LATEST AVIATION DISCUSSION BELOW.
&&
.AVIATION...THE PRESSURE GRADIENT ALONG THE COAST AND THE GULF
WATERS WILL CONTINUE TO STRENGTHEN ACROSS THE RIO GRANDE VALLEY
THROUGH THE DAY KEEPING SOUTHEAST WINDS BETWEEN 20 TO 25 KNOTS
AND GUSTS UP TO 30 KNOTS. BKN CLOUD DECK WILL QUICKLY BREAK EARLIER
THAN ANTICIPATED BECOMING SCATTERED BY MID DAY. AS THE LOW PRESSURE
OVER THE WESTERN PART OF THE STATE DEEPENS THE SE WINDS WILL REMAIN
BREEZE THROUGH THE NIGHT WITH GUSTS UP TO 20 KNOTS. EXPECT LOW
CLOUDS TO RETURN AFTER MIDNIGHT.
&&
.PREV DISCUSSION... /ISSUED 430 AM CDT TUE MAY 28 2013/
SHORT TERM /NOW THROUGH WEDNESDAY/...UPPER LEVEL LOW ENTERING THE
NORTHWEST PACIFIC COAST WITH ITS AXIS ALONG THE PACIFIC COAST WILL
BEGIN TO DEEPEN TODAY INTO TOMORROW BECOMING MORE NEGATIVELY TILTED
AS THE UPPER LEVEL JET TAKES A DIG SOUTHWARD. AS THIS UPPER LEVEL
TROUGH DIGS SOUTHEAST THE PRESSURE GRADIENT WILL CONTINUE TO TIGHTEN
ALONG THE CENTRAL AND SOUTHERN TEXAS REGION. AS A RESULT...THE
SURFACE LEE SIDE TROUGH WILL CONTINUE TO DEEPEN THROUGH THE DAY
INCREASING THE SE INFLOW ACROSS THE CWA TODAY. SE WINDS WILL RANGE
FROM 20 TO 25 MPH WITH GUSTS UP TO 30 MPH ESPECIALLY DURING PEAK
HEATING THROUGH THE AFTERNOON. PWATS VALUES WILL BE AROUND 1.50
INCHES ACROSS THE CWA WITH SOME DRY AIR INTRUSION FROM THE WEST AT
THE UPPER LEVELS AND A WESTERLY FLOW ALOFT. THE LACK OF DEEPER
MOISTURE IN THE AREA AND THE INCREASE IN SE WINDS WILL LIMIT THE
DEVELOPMENT OF CONVECTION TODAY. ABUNDANT SUNSHINE EARLIER TODAY
WILL ALLOW FOR HIGH TEMPERATURES TO REACH THE MID 90S ACROSS MUCH OF
THE CWA WITH THE FAR WEST TRENDING A FEW DEGREES HIGHER COMPARED TO
YESTERDAY. TONIGHT...THE SE WINDS WILL REMAIN BREEZE THROUGH THE
NIGHT AS THE PRESSURE GRADIENT REMAINS STRONG ALONG THE COAST.
THE UPPER LEVEL TROUGH WILL KEEP SOUTH TEXAS REGION UNDER DIFFLUENT
FLOW ALOFT WHICH WILL ALLOW A MORE FAVORABLE INITIATION OF CONVECTION
ALONG THE EASTERN SIDE OF THE SIERRA MADRE. THE LOW TEMPERATURES
WILL BE IN THE MID 70S ACROSS THE CWA. PWATS VALUES WILL INCREASE TO
1.70 INCHES OR MORE ALONG THE WEST. EXPECT THE SHOWER ACTIVITY TO
INITIATE ALONG EAST OF THE MOUNTAINS EARLY IN THE NIGHT AND
PROPAGATE EASTWARD THROUGH THE EARLY MORNING HOURS. THERE IS A
POSSIBILITY THAT THIS ACTIVITY CAN HOLD TOGETHER AS THE ENVIRONMENT
WILL BECOME UNSTABLE AND ENHANCE A THE SHOWER ACTIVITY ALONG THE
WESTERN PORTION OF THE CWA. INCREASED POPS TO 20 PERCENT ALONG THE
WEST. HIGH TEMPERATURES WILL REMAIN IN THE MID 90S WEDNESDAY. MOST
OF THE ACTIVITY WILL DIMINISH AS THE SE WINDS INCREASE IN THE
AFTERNOON HOURS ONCE AGAIN.
LONG TERM /WEDNESDAY NIGHT THROUGH MONDAY/...700MB RIDGE IS
EXPECTED TO PREVAIL ACROSS THE SOUTHEAST UNITED STATES THURSDAY
INTO FRIDAY AS AN INVERTED TROUGH DEVELOPS ACROSS THE WESTERN GULF
OF MEXICO THROUGH THE REST OF THE WEEK. TROPICAL MOISTURE ACROSS
THE BAY OF CAMPECHE IS PROGGED TO MAKE ITS WAY TOWARDS NORTHEAST
MEXICO THROUGH THE WEEKEND AS A 700MB LOW/TROUGH ACROSS THE
NORTHERN PLAINS BRINGS A SURFACE TROUGH/FRONT TOWARDS THE CENTRAL
AND SOUTHERN PLAINS SATURDAY. WITH THE WEAK COLD FRONT MOVING INTO
NORTH TEXAS SUNDAY AND THE GFS PROGGING A WEAK AREA OF LOW
PRESSURE DEVELOPING ACROSS THE BAY OF CAMPECHE THROUGH THE
WEEKEND...WILL GO AHEAD AND MENTION A SLIGHT CHANCE OF SHOWERS AND
THUNDERSTORMS FOR SUNDAY AND MONDAY AS INSTABILITY AND MOISTURE
INCREASES ACROSS SOUTH TX THROUGH THE REST OF THE FORECAST PERIOD.
MARINE...
TODAY THROUGH WEDNESDAY...THE SE WINDS WILL CONTINUE TO
STRENGTHEN EARLY THIS MORNING TO SMALL CRAFT ADVISORY CONDITIONS FOR
THE OFFSHORE WATERS AND CONTINUE THROUGH THE EVENING WITH SEAS UP TO
6 TO 7 FEET. ALSO A SCA FOR WINDS WILL BE IN EFFECT STARTING LATE THIS
MORNING AND CONTINUING THROUGH THE DAY FOR THE LAGUNA MADRE WITH
WINDS BETWEEN 20 TO 25 MPH AND GUSTS UP TO 30 MPH. THE GRADIENT WILL
REMAIN STRONG THROUGH THE NIGHT BUT BELOW SCA CRITERIA. THIS
CONDITIONS WILL PERSIST THROUGH THE SHORT TERM FORECAST AS THE UPPER
LEVEL TROUGH MOVES ACROSS THE CENTRAL PLAINS. EXPECT THE WINDS TO
INCREASE ONCE AGAIN WEDNESDAY WITH ANOTHER SCA ISSUANCE AND HIGH
SEAS.
WEDNESDAY NIGHT THROUGH SATURDAY...MODERATE TO STRONG SOUTHEAST
WINDS SHOULD PREVAIL ACROSS THE COASTAL WATERS WED NIGHT INTO
THURSDAY AS THE PRESSURE GRADIENT REMAINS STRONG ACROSS THE LOWER
TEXAS COAST. THE PRESSURE GRADIENT IS PROGGED TO WEAKEN THURS
NIGHT INTO FRIDAY AND WINDS WILL DIMINISH FRIDAY AS A RESULT.
LIGHT TO MODERATE SOUTHEAST WINDS WILL PREVAIL ON FRIDAY BEFORE
THE PRESSURE GRADIENT INCREASES ON SATURDAY. MODERATE TO STRONG
SOUTHEAST WINDS WILL RETURN ON SATURDAY AS A RESULT.
&&
.PRELIMINARY POINT TEMPS/POPS...
BAYVIEW/PORT ISABEL 86 78 90 80 / 10 10 10 10
BROWNSVILLE 88 78 93 78 / 10 10 10 10
HARLINGEN 91 77 93 77 / 10 10 10 10
MCALLEN 92 77 96 78 / 10 10 10 10
RIO GRANDE CITY 94 77 95 77 / 10 10 20 10
SOUTH PADRE ISLAND 83 79 87 81 / 10 10 10 10
&&
.BRO WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
GM...SMALL CRAFT ADVISORY FOR WINDS UNTIL 7 PM CDT THIS EVENING FOR
GMZ130-132-135.
SMALL CRAFT ADVISORY UNTIL 7 PM CDT THIS EVENING FOR GMZ150-155-
170-175.
&&
THIS PRODUCT IS ALSO AVAILABLE ON THE WEB AT:
HTTP://WEATHER.GOV/RGV
SHORT TERM...60
LONG TERM...55
GRAPHICAST/UPPER AIR...CAMPBELLHazardous weather outlook, May 28, 5:32 AM CDT, 7 hours 9 minutes before
HAZARDOUS WEATHER OUTLOOK...CORRECTED NATIONAL WEATHER SERVICE BROWNSVILLE TX 532 AM CDT TUE MAY 28 2013 TXZ248>257-291045- ZAPATA-JIM HOGG-BROOKS-KENEDY-STARR-HIDALGO-INLAND WILLACY- INLAND CAMERON-COASTAL WILLACY-COASTAL CAMERON- 532 AM CDT TUE MAY 28 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR DEEP SOUTH TEXAS. .DAY ONE...TODAY AND TONIGHT. THERE IS A MODERATE RISK OF RIP CURRENTS AT THE BEACHES OF SOUTH PADRE ISLAND AND AT BOCA CHICA BEACH. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. ELEVATED RISK OF RIP CURRENT IS EXPECTED AT THE LOCAL BEACHES THROUGH THE END OF THE WEEK IMPROVING INTO THE WEEKEND. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. GMZ130-132-135-150-155-170-175-291045- LAGUNA MADRE FROM THE PORT OF BROWNSVILLE TO THE ARROYO COLORADO- LAGUNA MADRE FROM THE ARROYO COLORADO TO 5 NM NORTH OF PORT MANSFIELD TX- LAGUNA MADRE FROM 5 NM NORTH OF PORT MANSFIELD TO BAFFIN BAY TX- COASTAL WATERS FROM PORT MANSFIELD TO THE RIO GRANDE OUT 20 NM- COASTAL WATERS FROM BAFFIN BAY TO PORT MANSFIELD OUT 20 NM- WATERS FROM PORT MANSFIELD TO THE RIO GRANDE EXTENDING FROM 20 TO 60 NM- WATERS FROM BAFFIN BAY TO PORT MANSFIELD EXTENDING FROM 20 TO 60 NM- 532 AM CDT TUE MAY 28 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE GULF OF MEXICO AND THE LAGUNA MADRE. .DAY ONE...TODAY AND TONIGHT. SMALL CRAFT ADVISORY FOR WINDS IS IN EFFECT OVER THE LAGUNA MADRE AND A SMALL CRAFT ADVISORY FOR THE GULF WATERS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. SMALL CRAFT ADVISORIES CONDITIONS EXPECTED TO CONTINUE ALONG THE LOWER TEXAS COAST THROUGH WEDNESDAY. CONDITIONS WILL BEGIN TO IMPROVE FOR THE REMAINDER OF THE WEEK AND INTO THE WEEKEND. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
The office that day
Everything else NWS Brownsville, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 28, 4:05 AM CDT | Small Craft Advisory | BRO | 51 hr | |
| May 28, 4:05 AM CDT | Small Craft Advisory for Winds | BRO | 15 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.